Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 25, 2017, 7:23 PM PDT for Elko County, Nevada. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 7:23 PM PDT (02:23 UTC)
- Expired
- Jul 25, 2017, 8:00 PM PDT
- In force
- 37 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Elko County, NV
The radar
The Elko radar (KLRX), 170 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2904 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WUUS55 KLKN 260223
SVRLKN
NVC007-260300-
/O.NEW.KLKN.SV.W.0026.170726T0223Z-170726T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
723 PM PDT TUE JUL 25 2017
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
East central Elko County in northeastern Nevada...
* Until 800 PM PDT
* At 722 PM PDT, a severe thunderstorm was located near Wells, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wells and Moor Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4103 11496 4115 11490 4115 11462 4094 11471
TIME...MOT...LOC 0222Z 293DEG 7KT 4108 11486
HAIL...1.00IN
WIND...60MPH
$$
PVC/SH2 follow-up statements
789
WWUS55 KLKN 260234
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
734 PM PDT TUE JUL 25 2017
NVC007-260300-
/O.CON.KLKN.SV.W.0026.000000T0000Z-170726T0300Z/
Elko NV-
734 PM PDT TUE JUL 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT
FOR EASTERN ELKO COUNTY...
At 733 PM PDT, a severe thunderstorm was located east of Wells,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moor Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is also occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4107 11483 4115 11484 4115 11462 4107 11465
TIME...MOT...LOC 0233Z 293DEG 7KT 4107 11483
HAIL...1.00IN
WIND...60MPH
$$
PVC222
WWUS55 KLKN 260257
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
757 PM PDT TUE JUL 25 2017
NVC007-260306-
/O.EXP.KLKN.SV.W.0026.000000T0000Z-170726T0300Z/
Elko NV-
757 PM PDT TUE JUL 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELKO COUNTY WILL
EXPIRE AT 800 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4107 11483 4115 11484 4115 11462 4107 11465
TIME...MOT...LOC 0256Z 293DEG 7KT 4105 11478
$$
PVCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:38 PM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 2:38 PM PDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Elko NV 238 PM PDT Tue Jul 25 2017 .SYNOPSIS...The weather will remain active through the evening tonight. Some storms may be strong and could produce brief moderate to heavy rain. Drier air will start to move in tomorrow, bringing with it lessening storm chances. && .SHORT TERM...Tonight through Friday. Convective activity is getting a slow start this afternoon as high temperatures are cooler today than what they were yesterday. Many readings were about 7-10 degrees cooler and thus have delayed the convection. Storms are not moving too fast with 700-500mb speeds progged at around 5 knots or so. The showers and storms will continue to form through the afternoon and evening hours per the latest HRRR runs. In addition, we have seen some training storms in northern Nye county, and the possibility does exist further north. Still concerned about heavy rain on recently created burn scars. Based on these factors, will keep the flash flood watch going at this time. Overnight lows will be in the 50s for the most part. All model solutions are showing the closed upper level trough off the California coast slowly shifting to the northeast. There will continue to be a jet max over the northern parts of the forecast area. It looks like another active day across the region. Storm motions will be a little quicker at 10-15 knots. But precipitable water values are expected to be down slightly, with many locales coming in around 0.75 inches or so. The highest readings will be in the eastern spots along the border with Utah. High temperatures will be in the low to mid 90s. Winds will be light. Wednesday night into Thursday. The upper trough energy will shift east. Southwest flow will bring some drier air into the area, with precipitable water values decreasing to 0.66 to 0.75 inches. Will need to see how much drier air will be over the area. Have kept isolated showers and thunderstorms in the forecast as model solutions typically are too quick with removing the moisture. Highs will be in the low to mid 90s with light winds. Thursday night into Friday. Drier air continues to move into the area. Have limited thunderstorm coverage to isolated only. Afternoon highs will be in the low to mid 90s again. .LONG TERM...Friday night through next Tuesday. Upper ridge will gradually rebuild over the Great Basin this weekend into early next week. Lingering moisture and weak instability under this feature will result in a chance of isolated thunderstorms across portions of central and eastern NV each day. ECMWF is more aggressive and quicker to build a closed upper high right on top of Nevada by early next week which would lead to an overall hotter and drier solution. GFS has slowly rising heights through the weekend while bringing some monsoonal moisture back into southern and central parts of the state later Sunday into Monday. Eventually, the GFS does build a closed high back over southern California during the later half of next week while keeping some moisture in place over Nevada. Overall, will lean toward the GFS solution with above normal temperatures likely for the balance of next week. && .AVIATION...Scattered showers and thunderstorms will redevelop this afternoon around and en route of all TAF sites given available monsoonal moisture and instability. Scattered storms will persist through mid-evening before diminishing to pockets of light rain later this evening/overnight. Outflow winds over 30 knots, locally heavy heavy downpours and small hail along with reduced visibilities to at least MVFR are likely in the vicinity of stronger convective cells this afternoon and early evening. Cannot rule out the possibility of an isolated severe gust/wet microburst to 50 knots associated with a more intense descending storm core. AMD NOT SKED will continue for KWMC until further notice due to comms line issue. && .FIRE WEATHER...Scattered to numerous showers and thunderstorms will continue this evening across all zones. Some of these storms can produce brief heavy rain and strong gusty outflow winds. Localized flash flooding and strong to severe storms are still possible and remain the main threats. Additionally, awareness of recent burn scars for the potential of flash flooding and/or debris flows in and around recent burn scars is critical and will be monitored closely. This active pattern will diminish towards the end of the week. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM PDT this evening for Humboldt County-Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County- Ruby Mountains/East Humboldt Range-South Central Elko County- Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. && 86/95/95/86
In the hours before
Special weather statement, Jul 25, 5:20 PM PDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Elko NV 520 PM PDT TUE JUL 25 2017 NVZ033-035-039-260100- Southeastern Elko County NV-South Central Elko County NV- White Pine County NV- 520 PM PDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 600 PM PDT... At 519 PM PDT, Doppler radar was tracking a strong thunderstorm near Lages Junction, moving north at 10 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm has a history of dropping heavy rain and is going near a burn scar area. Minor flooding is possible with this cell due to runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3997 11450 3998 11459 4017 11463 4014 11437 TIME...MOT...LOC 0019Z 188DEG 8KT 4006 11453 86
Special weather statement, Jul 25, 5:40 PM PDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Elko NV 540 PM PDT TUE JUL 25 2017 NVZ030-260130- Humboldt County NV- 540 PM PDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUMBOLDT COUNTY UNTIL 630 PM PDT... At 539 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Valmy, moving northeast at 10 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Lone Tree Mine. LAT...LON 4069 11729 4074 11737 4091 11733 4074 11707 TIME...MOT...LOC 0039Z 221DEG 7KT 4078 11728 86
Special weather statement, Jul 25, 6:04 PM PDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Elko NV 604 PM PDT TUE JUL 25 2017 NVZ031-260145- Northern Elko County NV- 604 PM PDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO COUNTY UNTIL 645 PM PDT... At 603 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Tuscarora, moving north at 10 mph. Half inch hail and wind gusts of 45 to 55 mph will be possible with this storm. This storm could also produce locally heavy rainfall that could cause flooding. Locations impacted include... Tuscarora. LAT...LON 4114 11630 4114 11642 4142 11649 4141 11603 TIME...MOT...LOC 0103Z 183DEG 18KT 4121 11635 PVC
Special weather statement, Jul 25, 6:39 PM PDT, 44 minutes before
Special Weather Statement National Weather Service Elko NV 639 PM PDT TUE JUL 25 2017 NVZ030-031-260230- Northern Elko County NV-Humboldt County NV- 639 PM PDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUMBOLDT AND WEST CENTRAL ELKO COUNTIES UNTIL 730 PM PDT... At 639 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Midas, moving northeast at 10 mph. Dime size hail and wind gusts of 45 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Humboldt and west central Elko Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4120 11709 4125 11716 4151 11703 4136 11674 TIME...MOT...LOC 0139Z 216DEG 48KT 4136 11701 PVC
Special weather statement, Jul 25, 6:58 PM PDT, 25 minutes before
Special Weather Statement National Weather Service Elko NV 658 PM PDT TUE JUL 25 2017 NVZ030-260245- Humboldt County NV- 658 PM PDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMBOLDT COUNTY UNTIL 745 PM PDT... At 658 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles southeast of McDermitt, moving northeast at 10 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4168 11754 4174 11771 4199 11748 4188 11717 TIME...MOT...LOC 0158Z 215DEG 27KT 4179 11750 PVC
Special weather statement, Jul 25, 7:07 PM PDT, 16 minutes before
Special Weather Statement National Weather Service Elko NV 707 PM PDT TUE JUL 25 2017 NVZ031-033-034-039-260245- Southeastern Elko County NV-Northern Elko County NV- South Central Elko County NV- Ruby Mountains and East Humboldt Range NV- 707 PM PDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 745 PM PDT... At 704 PM PDT, Doppler radar was tracking strong thunderstorms 7 miles southeast of Wells, moving northeast at 10 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with these storms. Locations impacted include... Wells, Pequop Summit, Moor Summit, and Hd Summit as well as Interstate 80 and U.S. Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4082 11474 4096 11509 4142 11480 4121 11432 TIME...MOT...LOC 0204Z 212DEG 29KT 4104 11484 PVC
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 25, 5:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 25, 6:04 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 25, 6:13 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 25, 6:39 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jul 25, 6:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 25, 7:07 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
| Jul 26, 12:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 26, 12:32 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 26, 1:06 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 26, 1:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 26, 1:29 PM PDT | Special Weather Statement | LKN | Humboldt | 46 min |
| Jul 26, 1:44 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 26, 1:51 PM PDT | Special Weather Statement | LKN | Nye | 39 min |
| Jul 26, 1:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 26, 2:08 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 26, 4:04 PM PDT | Special Weather Statement | LKN | 56 min | |
| Jul 26, 4:27 PM PDT | Special Weather Statement | LKN | Nye | 63 min |
| Jul 26, 4:49 PM PDT | Special Weather Statement | LKN | 56 min | |
| Jul 26, 4:55 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 35 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.